MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814REC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35269857 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.E1: phone # (b)(6).
 
Event or Problem Description
As reported, during carotid case today, the peel away sheath on the 6mm angioguard did not correctly peel away.The physician had to pin - pull from about halfway.The angioguard device was still successfully placed.There was no reported injury to the patient.The product was stored and handled per the instructions for use (ifu).The device was inspected and prepped according to the ifu.There was nothing unusual noted about the device prior to use.Upon opening the package, the deployment sheath was still fully seated in the filter basket introducer.There was no difficulty encountered while flushing the filter introducer and deployment sheath.Saline was noted to be within the coil dispenser at the green deployment sheath hub.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, during a carotid case today, the peel away sheath on the 6mm angioguard did not correctly peel away.The physician had to pin - pull from about halfway.The angioguard device was still successfully placed.There was no reported injury to the patient.The product was stored and handled per the instructions for use (ifu).The device was inspected and prepped according to the ifu.There was nothing unusual noted about the device prior to use.Upon opening the package, the deployment sheath was still fully seated in the filter basket introducer.There was no difficulty encountered while flushing the filter introducer and deployment sheath.Saline was noted to be within the coil dispenser at the green deployment sheath hub.A non-sterile ¿6mm basket, extra support, angioguard rx for us carotid¿ was returned for analysis.The deployment sheath was returned however, the rest of the components were not returned for analysis.The deployment sheath was partially peeled.No other outstanding details were observed on the returned part.For functional analysis, a lab sample guidewire was inserted into the deployment sheath by the distal tip until it can be seen coming out of the partially peeled area.The peeling process was resumed until the peeling was fully completed.No resistance or peeling difficulty was observed.The reported ¿deployment (delivery) sheath~peeling difficulty (rx only)¿ was not confirmed because no anomalies or resistance was observed during the functional test.The exact cause of the reported event could not be conclusively determined during the analysis.Handling factors may have contributed to this issue.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿while maintaining the guidewire position, use the hub to peel the deployment sheath up to the hemovalve.Place one hand over the hemovalve and grasp it with the ring and little fingers.Open the hemovalve.Maintain guidewire position by holding the guidewire between the thumb and index finger of the same hand.With the other hand, peel the deployment sheath from the guidewire by pulling on the green deployment sheath hub parallel to the axis of the guidewire.Complete the peeling step by pulling on the black deployment sheath.Peeling is complete within a few centimeters of the black to yellow sheath color change.Remove the remaining un-slit sheath using a standard over-the-wire technique.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key19208911
Report Number1016427-2024-00005
Device Sequence Number8142956
Product Code NTE
UDI-Device Identifier10705032056724
UDI-Public(01)10705032056724(17)250630(10)35269857
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue Number601814REC
Device Lot Number35269857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown